MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number G34197
Medical Device Problem Codes Entrapment of Device (1212); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a retracta detachable embolization coil became entangled during coil embolization procedure for the treatment of an abdominal aortic aneurysm in a patient of unknown age and gender.The procedure aimed to embolize the internal iliac artery via a contralateral approach using a left inguinal puncture.Since, there was aneurysm in the main internal artery, the intervention was planned to include the embolization of the superior and inferior gluteal arteries.The superior gluteal artery was successfully embolized without complications, during the embolization of the inferior gluteal artery, the first coil was placed, and the wire guide was rotated counterclockwise to detach the second coil, the junction zone was just inside the catheter tip upon attempted deployment.The first coil became entangled and could not be removed, both the coils were forcibly pulled into the catheter and then removed together with the catheter.The procedure was successfully completed using new retracta coils.In total, four coils including three retracta embolization coils and one packing coil (competitor¿s device) were placed in the inferior gluteal artery.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.This report captures the second coil.The first coil is referenced in a report with the patient identifier: (b)(6).
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - customer (person): postal code: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: h6 - annex a.Investigation ¿ evaluation: it was reported that a retracta detachable embolization coil became entangled during coil embolization of the inferior gluteal arteries.During the embolization of the inferior gluteal artery, the first coil was placed successfully.During attempted placement of the complaint coil, the junction zone was just inside the catheter tip and the delivery wire was rotated counterclockwise to detach the coil; however, the device became entangled with the first coil.Then both the coils were forcibly pulled into the catheter and removed together with the catheter.The procedure was successfully completed using new retracta coils.In total, four coils including three retracta embolization coils and one competitor¿s packing coil were placed in the inferior gluteal artery.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, drawing and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.Two used, damaged coils were returned to cook for evaluation.Upon visual inspection, it was noted one coil was loose and one coil stuck in a competitor's catheter.This investigation concerns the coil that was lodged within the catheter.Cook confirmed this complaint based on a visual examination as tabletop testing was not possible due to the returned condition of the complaint device.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no recorded nonconformances relevant to the failure mode.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu [t_mwcer_rev6] supplied with the device states the following in consideration of the reported failure mode: ¿verify correct position of the coil fluoroscopically.If coil position or placement is not satisfactory, the coil maybe retracted into the catheter and re-deployed so long as there is no significant resistance.Note: it may be possible to perform a test injection of contrast media using a tuohy-borst sidearm adaptor while the delivery wire is in the catheter.Note: if the size of the coil is not correct, gently remove the entire delivery wire and coil.Do not use the coil again.¿ based on the available information, inspection of the returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute toa death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20423066
Report Number1820334-2024-01323
Device Sequence Number15418978
Product Code KRD
UDI-Device Identifier10827002341972
UDI-Public(01)10827002341972(17)290131(10)15876596
Combination Product (Y/N)N
PMA/510(K) Number
K151676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34197
Device Catalogue NumberMWCER-35-14-6
Device Lot Number15876596
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer06/17/2025
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMPETITOR PACKING COIL; COOK MWCER-35-14-6 X 3, LOT UNKNOWN; COOK MWCER-35-7-4, LOT 15876592; MERIT MEDICAL/ANGIOGRAPHIC CATHETER SH1
Patient SexUnknown